Flash Flood, Teller
- When
- June 20, 5:30 PM MST to 5:45 PM MST
- Where
- Teller County, 10 mi NW of Woodland Park
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 39.100, -105.200
A slow moving thunderstorm produced flash flooding on some forest roads in the Hayman Burn scar. Damage estimates were unknown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A slow moving thunderstorm produced flash flooding on some forest roads in the Hayman Burn scar. Damage estimates were unknown. Damage consisted of washed out stretches of roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 20, 1:48 PM MST, 3 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 248 PM MDT MON JUN 20 2005 .SHORT TERM... (TONIGHT AND TUESDAY) WELL DEFINED PLUME OF MOISTURE CONTINUES TO MOVE AROUND WEST SIDE OF UPPER RIDGE AND ACROSS COLORADO. THUNDERSTORMS EXPECTED TO DEVELOP OVER HIGHER TERRAIN INITIALLY THEN SPREAD TO ADJACENT LOWER ELEVATIONS THROUGH THE EVENING. PRECIPITABLE WATER VALUES EXPECTED TO APPROACH ON INCH THIS EVENING AND WITH SLOW MOVEMENT OF STORMS SOME CONCERN FOR HEAVY RAINERS...ESPECIALLY IF THE STORMS SET UP OVER OLD BURN SCARS. PLENTY OF CAPE TO WORK WITH ALONG I-25 CORRIDOR THIS EVENING SO ISOLATED HAILERS POSSIBLE AS WELL. TONIGHT...WITH MOIST PLUME OVERHEAD EXPECT PRECIP TO CONTINUE THROUGH MIDNIGHT. RAISED POPS TO SCATTERED FOR MOUNTAINS AND NEARBY PLAINS INCLUDING EL PASO COUNTY. CLOUDS AND PRECIP SHOULD HOLD TEMPS UP MOST OF THE NIGHT WITH ONLY A BRIEF DIP WITH CLEARING AROUND SUNRISE. TUESDAY...MORE OF THE SAME AS THE UPPER AIR PATTERN CHANGES VERY LITTLE. MOIST PLUME CONTINUES TO PUMP ACROSS THE STATE AND ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP CLOSE TO THE SAME AREAS AS TODAY. RAISE POPS TO SCATTERED FOR THE LATE AFTERNOON TIME FRAME. .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) MAIN FORECAST CONCERNS INCLUDE THE POSSIBILITY FOR SLOW MOVING THUNDERSTORMS THROUGH THE WEEK ALONG WITH TEMPERATURES. TUE NIGHT-THU...CENTER OF UPPER HIGH ACROSS THE STATE PROGGED TO SLOWLY DRIFT SOUTH AND EAST THROUGH THURSDAY. WITH AMPLE MID AND UPPER LEVEL MOISTURE PROGGED TO INFILTRATE THE ATMOSPHERE UNDER THE RIDGE...HAVE INCREASED POPS ACROSS THE HIGHER TERRAIN THROUGH THE I-25 CORRIDOR...WITH BEST COVERAGE ACROSS THE SW AND CENTRAL MTS. STEERING FLOW ALOFT UNDER THE RIDGE REMAINS WEAK SOUTHWEST...ALLOWING FOR ANY STORMS WHICH DO INITIATE ACROSS THE HIGHER TERRAIN TO MOVE SLOWLY EAST...AND WILL NEED TO WATCH FOR THE POSSIBILITY OF LOCALLY HEAVY RAINS. WITH NO MAJOR DISTURBANCES PROGGED ACROSS THE AREA TO HELP INITIATE STORMS...LOOKS LIKE THE FAR SE PLAINS WILL REMAIN CAPPED AND WILL KEPT THE CURRENT DRY FORECAST...WITH TEMPERATURES REMAINING ABOVE SEASONAL NORMS. FRI-SAT...WITH RIDGE AXIS SOUTHEAST OF THE REGION AND CONTINUED MOISTURE EMBEDDED IN MODERATE SW FLOW ALOFT...HAVE KEPT ISOLATED TO SCATTERED AFTERNOON AND EVENING POPS ACROSS THE MTS AND I-25 CORRIDOR. MODELS CONTINUE TO ADVERTISE OCCASIONAL SHORT WAVES MOVING ACROSS THE NORTHERN GREAT BASIN AND NORTHERN HIGH PLAINS...ALLOWING FOR BOUNDARIES TO MOVE ACROSS THE FAR EASTERN PLAINS...AND HAVE INCREASED POPS A TAD ACROSS THE PLAINS. TEMPERATURES ALOFT COOL SLIGHTLY...AND WITH MORE MOISTURE IN THE AIR...HAVE COOLED HIGHS FRI AND SAT...THOUGH WITH H7 TEMPERATURES BETWEEN 10C AND 16C WILL STILL SEE TEMPERATURES AT OR SLIGHTLY ABOVE SEASONAL AVERAGES. SUN-MON...SOMEWHAT DRIER SW FLOW ALOFT CONTINUES AS EASTERN PAC SYSTEM BEGINS TO ONSHORE ACROSS THE PAC NW COAST AND INTO THE NORTHERN GREAT BASIN. WITH ENOUGH MOISTURE EMBEDDED IN THE FLOW... HAVE KEPT ISOLATED AFTERNOON AND EVENING POPS ACROSS THE HIGHER TERRAIN...WITH TEMPERATURES REMAINING AT OR ABOVE SEASONAL AVERAGES. -MW && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 655 AM MDT MON JUN 20 2005 COZ058>089-093>099-211400- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 655 AM MDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG THE INTERSTATE 25 CORRIDOR FROM COLORADO SPRINGS SOUTH TO PUEBLO LATE THIS AFTERNOON INTO TONIGHT. AT THIS TIME...IT APPEARS THAT THE REGION MOST PRONE TO EXPERIENCE SEVERE STORMS WILL BE ALONG THE PALMER DIVIDE IN NORTHERN EL PASO COUNTY. THE MAIN THREAT FROM THE STRONGEST OF THESE THUNDERSTORMS WILL BE HAIL BETWEEN 1 AND 2 INCHES IN DIAMETER...WIND GUSTS AROUND 60 MPH...LOCALLY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. OVER THE MOUNTAINS OF SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON INTO TONIGHT...ONLY ISOLATED THUNDERSTORMS ARE EXPECTED...AND WITH A DRY AIR MASS IN PLACE...MOST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING...BUT LITTLE OR NO RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY. ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE BETWEEN 4 PM THIS AFTERNOON AND 11 PM MDT OVER MAINLY EASTERN PORTIONS OF SOUTHEAST COLORADO.
The Denver radar (KFTG), 95 km away, was scanning. The volume nearest the first event began at 00:31 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455380.